Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 115, NWS Norman, OK

April 25, 2011Hughes County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 25, 2011, 11:18 AM CDT for Hughes County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2011, 11:18 AM CDT (16:18 UTC)
Expired
Apr 25, 2011, 11:45 AM CDT
In force
27 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

County Hughes County, OK

The radar

The Norman radar (KTLX), 99 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 11:00 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 4.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2011-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2011-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 395 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
465 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
395 m²/s²
0-3 km storm-relative helicity
452 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 6:15 AM CDT, 5 hours 3 minutes earlier.

Area forecast discussion, Apr 25, 6:15 AM CDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
615 AM CDT MON APR 25 2011

.AVIATION...
WEAK FRONTAL BOUNDARY REMAINS DRAPED ACROSS THE AREA THIS
MORNING...ALTHOUGH OVERNIGHT SHOWERS/TSTM OUTFLOW HAS MADE BOUNDARY
MORE DIFFICULT TO PINPOINT. LOW IFR CONDITIONS WIDEPSREAD EARLY THIS
MORNING AND WILL PERSIST FOR AT LEAST A FEW HOURS AFTER SUNRISE WITH
WEAK MOIST LOW LEVEL FLOW. SURFACE LOW EXPECTED TO TAKE SHAPE VCNTY
SPS THIS MORNING THEN MOVE NEWD WITH FRONT THEN PUSHING BACK SWD.
THIS SHOULD ALLOW FOR IMPVG CONDITIONS DURING THE DAY. TSTM
DEVELOPMENT EXPECTED TO FOCUS ALONG FRONT/DRYLINE LATER
TODAY...WHICH IS EXPECTED TO BE EAST OF TAF SITES.

&&

.PREV DISCUSSION... /ISSUED 336 AM CDT MON APR 25 2011/

.DISCUSSION...
SCATTERED THUNDERSTORMS BEGINNING TO DEVELOP ACROSS NRN OK THIS
MORNING ALONG ELEVATED FRONTAL BOUNDARY AIDED BY UPPER JET ARCING
FROM SRN ROCKIES INTO OK. EXPECT THIS ACTIVITY TO CONTINUE TO
INCREASE IN AREAL COVERAGE THIS MORNING WITH STRONG FORCING
CONTINUING. SURFACE FRONT REMAINS NEARLY STATIONARY THIS MORNING
FROM SE OK INTO W TX. FRONT MAY LIFT BACK NORTH...ESP IN ERN
AREAS...AS SURFACE LOW DEVELOPS NRN SPS THIS MORNING. LOW THEN LIFTS
NEWD DURING THE DAY WITH DRYLINE ADVANCING EWD ACROSS SRN OK AND
FRONT BEGINNING TO SURGE BACK SWD AS LOW LIFTS INTO MO BY EARLY
EVENING. MOIST AIRMASS AHEAD OF THE SURFACE BOUNDARIES WILL BECOME
QUITE UNSTABLE BY AFTERNOON AND EXPECT THUNDERSTORMS TO DEVELOP
ALONG THE FRONT/DRYLINE OVER FAR EASTERN PARTS OF THE FA. INSTAB AND
STRONG SHEAR PROFILES WILL BE FAVORABLE FOR SUPERCELLS WHICH SHOULD
FAIRLY MOVE EAST OF THE FA. AFTER THIS ACTIVITY MOVES OFF TO THE
EAST MAY BE A RELATIVELY QUIET NIGHT AS THE FRONT PUSHES BACK SOUTH
OF THE REGION. ANOTHER S/W TROUGH WILL DIG SEWD THROUGH THE MEAN
TROUGH OVER THE CENTRAL U.S. AS THIS SYSTEM DEEPENS OVER THE
PLAINS...SURFACE WAVE WILL DEVELOP ON THE FRONT...TRACKING SOUTH OF
THE RED RIVER LATE TUESDAY/TUESDAY NIGHT. SEVERE STORMS MAY CLIP FAR
SERN PARTS OF THE AREA...BUT MAIN THREAT WILL REMAIN SOUTHEAST OF
THE FA. SOME LINGERING SHOWERS/TSTMS MAY CONTINUE INTO WEDNESDAY
BENEATH COOLER AIR ALOFT. FRONT THEN PUSHES WELL TO THE SOUTH AND ON
INTO THE GULF AS UPPER TROUGH CONTINUES TO MOVE EASTWARD WITH DRY
WEATHER THEN EXPECTED TO PERSIST THROUGH LATE WEEK. ANOTHER FRONT
MOVES THROUGH SATURDAY AS BROAD UPPER TROUGH MOVES THROUGH THE
CENTRAL AND NORTHERN PLAINS WITH PRECIP CHANCES LIMITED TO THE SE.
DRY WEATHER THEN EXPECTED THROUGH THE REMAINDER OF THE
PD.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  69  49  70  50 /  40  20  10  50
HOBART OK         70  46  71  47 /  20  10  10  40
WICHITA FALLS TX  82  51  79  53 /  20  10  10  20
GAGE OK           64  39  67  44 /  20  10  20  50
PONCA CITY OK     64  42  66  46 /  60  20  20  60
DURANT OK         82  57  76  56 /  50  20  20  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...DENSE FOG ADVISORY UNTIL 11 AM CDT THIS MORNING FOR OKZ015>020-
     022>031-035>040-044.

TX...DENSE FOG ADVISORY UNTIL 11 AM CDT THIS MORNING FOR TXZ085-086.

&&

22/02
Hazardous weather outlook, Apr 25, 5:20 AM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
520 AM CDT MON APR 25 2011

OKZ004>048-050>052-TXZ083>090-251700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
520 AM CDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA.

LOCATION...
THE SLIGHT RISK INCLUDES THE AREA EAST OF A LINE FROM PONCA CITY TO
STILLWATER...TO ARDMORE AND MARIETTA.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 2 PM TO
10 PM.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS.

DISCUSSION...
A VIGOROUS UPPER LEVEL JET AND TROUGH HAD BEGUN TO EJECT FROM THE
SOUTHERN ROCKIES THIS MORNING. THESE FEATURES WILL MOVE EAST
THROUGHOUT THE DAY. THEY WILL BRING LIFT TO GENERATE
THUNDERSTORMS...AND STRONG WIND SHEAR THAT WILL LIKELY YIELD SEVERE
STORMS.

EARLY THIS MORNING...THUNDERSTORMS HAD ALREADY FORMED IN NORTHERN
OKLAHOMA...WHERE WEAKLY TO MODERATELY UNSTABLE AIR WAS ARRIVING FROM
THE SOUTH. ALTHOUGH ISOLATED SEVERE HAIL WILL BE POSSIBLE...THESE
STORMS WILL MAINLY PRODUCE HEAVY RAIN...FREQUENT LIGHTNING...AND
SMALL HAIL.

THIS FIRST WAVE OF ACTIVITY WILL MOVE OUT OF THE REGION BY MID
MORNING. THEN THE FOCUS FOR AFTERNOON THUNDERSTORM DEVELOPMENT WILL
BE ALONG A COLD FRONT AS IT ARRIVES IN THE INTERSTATE 35 CORRIDOR.
STRONG TO SEVERE STORMS ARE EXPECTED TO FORM ALONG THE FRONT
RELATIVELY EARLY IN THE AFTERNOON HOURS. INSTABILITY...WIND SHEAR...
AND LOW CLOUD BASES WILL AGAIN FAVOR DAMAGING HAIL AND DAMAGING
WINDS...BUT ALSO WITH SOME RISK OF TORNADOES.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY APR 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...65 PERCENT.

OTHER HAZARDOUS WEATHER...
DENSE FOG WILL LIMIT VISIBILITIES TO LESS THAN 1/4 MILE ACROSS PARTS
OF THE AREA. A DENSE FOG ADVISORY IS IN EFFECT. PLEASE REFER TO THE
LATEST VERSION OF THIS PRODUCT FOR MORE INFORMATION.

DRY AND BREEZY CONDITIONS WILL ELEVATE THE WILDFIRE POTENTIAL FOR A
FEW HOURS TODAY IN WESTERN NORTH TEXAS...MAINLY AROUND FOARD...
KNOX...AND BAYLOR COUNTIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
ANOTHER STRONG UPPER LEVEL DISTURBANCE WILL EJECT FROM THE ROCKIES
ON TUESDAY EVENING. ALTHOUGH THE RICH FEED OF GULF MOISTURE WILL BE
LOCATED SOUTH AND EAST OF THE NORMAN FORECAST AREA...A FEW SEVERE
STORMS WILL BE POSSIBLE...AS THE DISTURBANCE WILL GENERATE VERY
STRONG LIFT. ONE CLUSTER OF STRONG STORMS WILL ARRIVE INTO NORTHWEST
OKLAHOMA LATE IN THE DAY...AND MAY EVENTUALLY REACH OTHER PARTS OF
OKLAHOMA AND NORTH TEXAS. MEANWHILE...ANOTHER CLUSTER OF STORMS WILL
LIKELY AFFECT SOUTHEAST OKLAHOMA...AS SURFACE LOW PRESSURE PASSES
NEARBY.

THE CHANCE OF THUNDERSTORMS WILL END EARLY WEDNESDAY...AND DRY
WEATHER IS THEN EXPECTED THROUGH AT LEAST FRIDAY. THERE IS A CHANCE
THAT ANOTHER STORM SYSTEM WILL APPROACH NEXT WEEKEND.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

BURKE

In the hours before

Special weather statement, Apr 25, 10:53 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1053 AM CDT MON APR 25 2011

OKZ032-042-043-251615-
COAL OK-HUGHES OK-PONTOTOC OK-
1053 AM CDT MON APR 25 2011

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COAL...HUGHES AND PONTOTOC
COUNTIES.

AT 1053 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ALLEN TO 6 MILES NORTHWEST OF FITTSTOWN...MOVING NORTHEAST AT 45 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

LAT...LON 3464 9639 3455 9682 3459 9682 3488 9658
      3490 9654 3488 9651 3492 9649 3513 9610

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:31 PM CDTRiver Flood WarningOUNPottawatomie, Seminole13 hr
Apr 24, 7:33 PM CDTSpecial Weather StatementOUNCleveland27 min
Apr 24, 7:44 PM CDTSpecial Weather StatementOUNBryan16 min
Apr 24, 7:54 PM CDTSpecial Weather StatementOUNCleveland21 min
Apr 24, 8:02 PM CDTSevere Thunderstorm WarningOUNBryan58 min
Apr 24, 8:13 PM CDTSpecial Weather StatementOUNLincoln17 min
Apr 24, 8:19 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie56 min
Apr 24, 9:06 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Jefferson, Murray, Stephens54 min
Apr 24, 10:11 PM CDTSpecial Weather StatementOUNAtoka, Bryan49 min
Apr 25, 2:48 AM CDTSpecial Weather StatementOUNLove12 min
Apr 25, 2:52 AM CDTDense Fog AdvisoryOUNBlaine, Caddo, Canadian, Cleveland, Comanche, Cotton and 17 more7 hr
Apr 25, 2:59 AM CDTSpecial Weather StatementOUNMarshall31 min
Apr 25, 3:04 AM CDTSpecial Weather StatementOUNKingfisher26 min
Apr 25, 3:20 AM CDTSpecial Weather StatementOUNNoble25 min
Apr 25, 3:23 AM CDTSpecial Weather StatementOUNAtoka, Bryan52 min
Apr 25, 3:28 AM CDTSpecial Weather StatementOUNNoble32 min
Apr 25, 3:52 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Johnston, Marshall38 min
Apr 25, 4:02 AM CDTSpecial Weather StatementOUNGarfield, Kay, Noble28 min
Apr 25, 4:25 AM CDTSevere Thunderstorm WarningOUNAtoka, Bryan23 min
Apr 25, 4:28 AM CDTSpecial Weather StatementOUNGarfield, Kay, Noble32 min
Apr 25, 4:38 AM CDTSpecial Weather StatementOUNGarfield37 min
Apr 25, 4:58 AM CDTSpecial Weather StatementOUNKay, Noble32 min
Apr 25, 10:53 AM CDTSpecial Weather StatementOUNPontotoc22 min
Apr 25, 11:08 AM CDTSevere Thunderstorm WarningOUNHughes, Pontotoc52 min
Apr 25, 11:55 AM CDTAreal Flood AdvisoryOUNHughes3 hr
Apr 25, 12:05 PM CDTSpecial Weather StatementOUNHughes25 min
Apr 25, 1:17 PM CDTSpecial Weather StatementOUNLove, Pontotoc28 min
Apr 25, 1:44 PM CDTSpecial Weather StatementOUNCoal16 min
Apr 25, 1:49 PM CDTSevere Thunderstorm WarningOUNCoal41 min
Apr 25, 1:51 PM CDTSevere Thunderstorm WarningOUNLove39 min
Apr 25, 2:07 PM CDTSevere Thunderstorm WarningOUNJohnston, Marshall21 min
Apr 25, 2:26 PM CDTSpecial Weather StatementOUNMarshall19 min
Apr 25, 2:37 PM CDTSevere Thunderstorm WarningOUNAtoka38 min
Apr 25, 2:41 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Johnston, Marshall49 min
Apr 25, 3:28 PM CDTSpecial Weather StatementOUNHarmon17 min
Apr 25, 3:34 PM CDTSpecial Weather StatementOUNAtoka, Bryan26 min
Apr 25, 3:48 PM CDTSpecial Weather StatementOUNBeckham27 min
Apr 25, 3:49 PM CDTSpecial Weather StatementOUNGreer26 min
Apr 25, 4:12 PM CDTSpecial Weather StatementOUNGreer, Harmon18 min
Apr 25, 4:13 PM CDTSpecial Weather StatementOUNBeckham32 min
Apr 25, 4:28 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson, Kiowa32 min
Apr 25, 4:43 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Washita31 min
Apr 25, 4:52 PM CDTSevere Thunderstorm WarningOUNComanche, Jackson, Kiowa, Tillman38 min
Apr 25, 4:57 PM CDTSpecial Weather StatementOUNJackson18 min
Apr 25, 5:11 PM CDTSevere Thunderstorm WarningOUNJackson, Kiowa, Tillman49 min
Apr 25, 5:38 PM CDTSpecial Weather StatementOUNBeckham22 min
Apr 25, 5:53 PM CDTSevere Thunderstorm WarningOUNBeckham, Greer67 min
Apr 25, 5:59 PM CDTSpecial Weather StatementOUNHarmon31 min
Apr 25, 6:14 PM CDTSpecial Weather StatementOUNWashita31 min
Apr 25, 6:34 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson41 min
Apr 25, 6:42 PM CDTSpecial Weather StatementOUNGrady, Stephens33 min
Apr 25, 6:45 PM CDTSpecial Weather StatementOUNWashita30 min
Apr 25, 12:22 AM CDTSpecial Weather StatementOUNArcher23 min
Apr 25, 12:43 AM CDTSpecial Weather StatementOUNArcher32 min
Apr 25, 12:54 AM CDTSevere Thunderstorm WarningOUNArcher, Clay36 min
Apr 25, 1:28 AM CDTSpecial Weather StatementOUNClay32 min
Apr 25, 2:02 AM CDTSpecial Weather StatementOUNMontague13 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.